Alert archive / Michigan / Gale Warnings in 2016

Gale Warning 14, NWS Gaylord, MI

March 15, 2016

NWS Gaylord, MI issued this gale warning at Mar 15, 2016, 3:49 AM EDT. It took effect at Mar 16, 2016, 2:00 AM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2016, 3:49 AM EDT (07:49 UTC)
In effect from
Mar 16, 2016, 2:00 AM EDT
Expired
Mar 16, 2016, 4:21 PM EDT
In force
14 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

710 
WHUS73 KAPX 150749
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
349 AM EDT TUE MAR 15 2016

LHZ345>347-LMZ341-342-151600-
/O.NEW.KAPX.GL.W.0014.160316T0600Z-160316T1800Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
349 AM EDT TUE MAR 15 2016

...GALE WARNING IN EFFECT FROM 2 AM TO 2 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
7 follow-up statements
895 
WHUS73 KAPX 151443
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1043 AM EDT TUE MAR 15 2016

LHZ345>347-LMZ341-342-152245-
/O.CON.KAPX.GL.W.0014.160316T0600Z-160316T1800Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1043 AM EDT TUE MAR 15 2016

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT WEDNESDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
813 
WHUS73 KAPX 152020
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
420 PM EDT TUE MAR 15 2016

LMZ344>346-160430-
/O.EXB.KAPX.GL.W.0014.160316T1500Z-160317T0300Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
420 PM EDT TUE MAR 15 2016

...GALE WARNING IN EFFECT FROM 11 AM TO 11 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>347-LMZ341-342-160430-
/O.CON.KAPX.GL.W.0014.160316T0600Z-160316T1800Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
420 PM EDT TUE MAR 15 2016

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT WEDNESDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
274 
WHUS73 KAPX 152028
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
428 PM EDT TUE MAR 15 2016

LHZ345>347-LMZ341-342-160530-
/O.CON.KAPX.GL.W.0014.160316T0600Z-160316T1800Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
428 PM EDT TUE MAR 15 2016

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT WEDNESDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ344>346-160530-
/O.CON.KAPX.GL.W.0014.160316T1500Z-160317T0300Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
428 PM EDT TUE MAR 15 2016

...GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-160530-
/O.NEW.KAPX.SC.Y.0025.160316T0600Z-160317T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
428 PM EDT TUE MAR 15 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-160530-
/O.NEW.KAPX.SC.Y.0025.160316T0600Z-160317T0300Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
428 PM EDT TUE MAR 15 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
530 
WHUS73 KAPX 160214
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1014 PM EDT TUE MAR 15 2016

LHZ345>347-LMZ341-342-161015-
/O.CON.KAPX.GL.W.0014.160316T0600Z-160316T1800Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1014 PM EDT TUE MAR 15 2016

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT WEDNESDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ344>346-161015-
/O.CON.KAPX.GL.W.0014.160316T1500Z-160317T0300Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1014 PM EDT TUE MAR 15 2016

...GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-161015-
/O.CON.KAPX.SC.Y.0025.160316T0600Z-160317T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
1014 PM EDT TUE MAR 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-161015-
/O.CON.KAPX.SC.Y.0025.160316T0600Z-160317T0300Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1014 PM EDT TUE MAR 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
437 
WHUS73 KAPX 160757
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
357 AM EDT WED MAR 16 2016

LHZ348-161600-
/O.UPG.KAPX.SC.Y.0025.000000T0000Z-160317T0300Z/
/O.EXB.KAPX.GL.W.0014.160316T0757Z-160316T2100Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
357 AM EDT WED MAR 16 2016

...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ349-LMZ323-161600-
/O.UPG.KAPX.SC.Y.0025.000000T0000Z-160317T0300Z/
/O.EXB.KAPX.GL.W.0014.160316T0757Z-160317T1200Z/
STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
357 AM EDT WED MAR 16 2016

...GALE WARNING IN EFFECT UNTIL 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>347-LMZ341-161600-
/O.EXT.KAPX.GL.W.0014.000000T0000Z-160316T2100Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
357 AM EDT WED MAR 16 2016

...GALE WARNING NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ342-344>346-161600-
/O.EXT.KAPX.GL.W.0014.000000T0000Z-160317T1200Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
357 AM EDT WED MAR 16 2016

...GALE WARNING NOW IN EFFECT UNTIL 8 AM EDT THURSDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 8 AM EDT THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
017 
WHUS73 KAPX 161517
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1117 AM EDT WED MAR 16 2016

LHZ345>348-LMZ341-162100-
/O.CON.KAPX.GL.W.0014.000000T0000Z-160316T2100Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1117 AM EDT WED MAR 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ349-LMZ323-342-344>346-162330-
/O.CON.KAPX.GL.W.0014.000000T0000Z-160317T1200Z/
STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1117 AM EDT WED MAR 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
757 
WHUS73 KAPX 162021
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
421 PM EDT WED MAR 16 2016

LHZ349-LMZ323-342-344>346-170430-
/O.CAN.KAPX.GL.W.0014.000000T0000Z-160317T1200Z/
/O.NEW.KAPX.GL.W.0015.160316T2100Z-160317T1200Z/
STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
421 PM EDT WED MAR 16 2016

...GALE WARNING IN EFFECT UNTIL 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>348-LMZ341-170430-
/O.CAN.KAPX.GL.W.0014.000000T0000Z-160316T2100Z/
/O.NEW.KAPX.SC.Y.0026.160316T2021Z-160317T1200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
421 PM EDT WED MAR 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Mar 15, 3:30 AM EDT, 19 minutes earlier.

Area forecast discussion, Mar 15, 3:30 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
330 AM EDT TUE MAR 15 2016

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 331 AM EDT TUE MAR 15 2016

...SHOWERS/PERHAPS T-STORMS RETURN TONIGHT...

HIGH IMPACT WX POTENTIAL...SMALL CHANCE FOR NON-SVR THUNDERSTORMS
NORTHERN LOWER MI TONIGHT.

SMALL BUBBLE HIGH RESIDES OVER THE CENTRAL LAKES REGION EARLY THIS
MORNING...SEPARATING A TROF OVER THE EASTERN LAKES FROM COMPLEX LOW
PRESSURE OVER THE CENTRAL AND NORTHERN PLAINS. AN EJECTING SOUTHERN
STREAM TROF WILL TAKE ON A NEGATIVE TILT AS IT LIFTS INTO THE UPPER
MS VALLEY TONIGHT. THIS WILL ALLOW THE SOUTHERN PORTION OF THE
UPSTREAM LOW (NOW IN CENTRAL KS) TO DEEPEN NEAR-EXPLOSIVELY LATE
TODAY AND EARLY TONIGHT. THIS OCCLUDING SURFACE LOW WILL REACH
CENTRAL WI BY DAYBREAK WED...WITH THE OCCLUDED FRONT PUSHING INTO
CENTRAL/SOUTHERN LOWER MI. THE ASSOCIATED PRECIP THREAT IS THE MAIN
CONCERN.

TODAY...PRESENTLY THERE IS A CONSIDERABLE AMOUNT OF STRATUS AND FOG
TRAPPED BENEATH OUR BUBBLE HIGH. SOME BREAKS IN THE STRATUS ARE
SEEN IN EASTERN UPPER MI AND WESTERN LOWER MI (ESPECIALLY SW
LOWER). THIS IS GENERALLY WHERE THE FOG IS THICKEST...THE NW LOWER
MI COAST AND EASTERN UPPER. THE NW LOWER COAST HAS SEEN A TOUCH OF
IMPROVEMENT OVER THE LAST 1-2 HOURS (AT THIS MOMENT ONLY MBL HAS
DENSE FOG). THINGS HAVE BEEN A LITTLE MORE SOCKED IN OVER KINROSS
AND DRUMMOND ISL...BUT NOT YET AT THE SAULT. WILL NOT BE ISSUING A
DENSE FOG ADVISORY AS THIS TIME...THOUGH AM CLOSELY WATCHING
TRENDS (ESPECIALLY IN EASTERN UPPER). HAZ WX OUTLOOK HAS A
MENTION OF FOGGY CONDITIONS THIS AM.

A MID-MARCH SUN ANGLE...COMBINED WITH ANY LINGERING HOLES IN THE
CLOUD DECK...WILL ERODE CLOUD COVER AS SOON AS LATE MORNING. WILL
CONTINUE TO ADVERTISE A PERIOD OF PARTIAL CLEARING EARLY/MID
AFTERNOON...BEFORE HIGHER CLOUDS INCREASE AND THICKEN FROM THE SW
LATE IN THE DAY. THE PARTIAL SUNSHINE...AND BALMY READINGS TO
START THE MORNING...WILL CONTRIBUTE TO ANOTHER UNSEASONABLY WARM
DAY. HIGHS WILL BE IN THE LOW/MID 50S IN MUCH OF NORTHERN
LOWER...THOUGH A DEVELOPING EAST WIND WILL KEEP THE HURON
COASTLINE IN THE 40S. SIMILARLY...EASTERN UPPER WILL SEE HIGHS IN
THE 40S TO AROUND 50F.

TONIGHT...THE NAM SEEMS TO HAVE A CASE OF THE SLOWS TONIGHT WITH THE
INCOMING SYSTEM. IT/S SLOWER SOLUTION IS LARGELY DISCARDED IN THE
FAVOR OF THE GFS/SREF/GEM/12Z ECMWF.

DEEP SOUTHERLY FLOW WILL INCREASE AS THE NIGHT PROCEEDS...THANKS TO
AN UPSTREAM LOW THAT IS DEEPENING AT THE SURFACE AND CLOSING OFF AT
700 AND 500MB. SUB-800MB WINDS WILL BE SE-ERLY FOR MUCH OF THE
NIGHT...AN INITIALLY DRY FETCH THAT WILL HOLD PRECIP OFF FOR A BIT.
HOWEVER...A SURGE OF 850-700MB THETA-E ADVECTION ARRIVES
OVERNIGHT...WHICH WILL HAVE NO DIFFICULTY IN OVERCOMING LINGERING
DRIER LOW-LEVEL AIR. ALL TOLD...MODEL TRENDS REQUIRE CONSIDERABLY
SLOWING THE ONSET OF PRECIP. POPS WILL BE SMALL TO NIL FOR THE 1ST
HALF OF THE NIGHT. EXPECT A WNW-ESE ORIENTED BAND OF SHRA OF ADVANCE
INTO NORTHERN LOWER MI OVERNIGHT...ADVANCING ABOUT AS FAR AS A
PETOSKEY-APN LINE BY DAYBREAK.

PRIMARY INSTABILITY PLUME WILL STAY IN THE WARM SECTOR...SOUTH OF I-
96. FOR US...IN SOUTHERN SECTIONS LAPSE RATES IN THE 800-700MB LAYER
WILL GET A LITTLE STEEP...RESULTING IN MUCAPES CLIMBING TO THE 200-
300J/KG RANGE. THAT ISN/T TERRIBLY IMPRESSIVE...BUT WITH A SHARP
SHOT OF FORCING ARRIVING OVERNIGHT...PERHAPS WE CAN TAKE ADVANTAGE
OF IT AND SQUEEZE OUT A FEW RUMBLES OF THUNDER SOUTH OF A NORTHPORT-
TAWAS LINE.

MIN TEMPS MID 30S TO LOWER 40S. GUSTY EAST WINDS DEVELOPING...AS
HIGH AS 30-40MPH IN WELL-EXPOSED LOCALES (INCLUDING THE NE LOWER MI
COAST).

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 331 AM EDT TUE MAR 15 2016

IMPACTS: GUSTY WINDS WED INTO EARLY THU MORNING. MIX OF RAIN AND
SNOW THROUGH THU.

PATTERN SYNOPSIS/EXPECTED EVOLUTION: LOW PRESSURE DEVELOPING IN THE
LEE OF THE ROCKIES WILL RECEIVE A BIT OF A KICK TUE MORNING AS A JET
DIGGING IN FROM THE PAC-NW HELPS TO DEEPEN H5 TROUGHING. DIFFLUENT
FLOW AND WAA AHEAD OF THIS VERY NEGATIVELY TILTED H5 TROUGH WILL
HELP TO DEEPEN THE LOW AS IT HEADS TOWARD THE GREAT LAKES. THE
PATTERN BECOMES MORE STACKED BY WED MORNING...AND THE LOW WILL BEGIN
TO FILL IN...DRIFTING SOUTH ACROSS THE STATE THROUGH THU NIGHT AS
COLD HIGH PRESSURE MOVES IN FROM THE NORTH.

MAIN FORECAST CHALLENGES/CONCERNS: TIMING OF THE LOW. BEST
INSTABILITY AND FORCING EXPECTED TO BE CLEAR OF THE AREA AROUND THE
12Z TIMEFRAME WED...BUT IF THINGS SLOW DOWN ALONG THE WAY THERE
COULD BE SOME LINGERING RUMBLES OF THUNDER INTO WED AFTERNOON.
RECENT ANALYSIS SHOWS MAIN 1.5 PV JET CORE ORIENTED NW-SE REACHING
INTO NORCAL AND EXTENDING INTO NV...WITH SFC LOW PRESSURE SLOWLY
MEANDERING AROUND WESTERN KS. HOW THE H5 TROUGHING DEVELOPS AS THE
JET REINFORCES HEIGHT FALLS THROUGH TUE MORNING WILL HELP TO LEND A
BIT MORE CONFIDENCE WITH THE TIMING AND TRACK OF THE LOW MOVING IN.
ALSO SOME RAIN/SNOW CONCERNS AS TEMPERATURES FLUCTUATE ABOVE AND
BELOW FREEZING.

ASSOCIATED WEATHER: AFTER SOME RUMBLES OF THUNDER OVERNIGHT
TUE...THE BETTER FORCING AND INSTABILITY WILL BE THROUGH THE AREA AS
WE GET INTO WED MORNING. WE WON/T BE CLEAR OF THE RAIN HOWEVER...AS
THE ONCE DEEPENING LOW BEGINS TO FILL IN AND STALLS OUT A BIT WED
NIGHT...WITH FORCING PRESENT STILL SUFFICIENT TO SUPPORT PRECIP.
GUSTY WINDS WILL BEGIN TO SLOW WED EVENING INTO THE NIGHT AS THE
PRESSURE GRADIENT WEAKENS WITH THE LOW FILLING IN. THIS SYSTEM WILL
BE DRAWING IN COLD AIR...AND THE RAIN WILL TRANSITION TO A RAIN/SNOW
MIX AND THEN ALL SNOW THU MORNING. TEMPERATURE PROFILES WILL WARM
AGAIN THU...WITH A CHANGE BACK OVER TO RAIN FOR MANY...BUT PORTIONS
OF EASTERN UPPER AND POSSIBLY HIGHER ELEVATION AREAS OF NORTHERN
LOWER COULD REMAIN COLD ENOUGH FOR THE RAIN/SNOW MIX TO STAY A BIT
LONGER. PRECIP CHANCES WILL DIMINISH THROUGH THE DAY FRIDAY FROM
NORTH TO SOUTH AS COLD HIGH PRESSURE MOVES IN FROM THE
NORTH...BRINGING A DRIER AIR MASS.

AFTER PEAKING IN THE STRONG WAA TUE...TEMPERATURES WILL SLOWLY COOL
BACK TO NEAR NORMAL VALUES FRIDAY AND THROUGH THE WEEKEND.

EXTENDED...

THINGS WILL CLEAR UP FOR THE WEEKEND AS COOL...DRY AIR MOVES INTO
THE REGION FROM THE NORTH. THE NEXT CHANCE FOR PRECIP WILL COME
SUNDAY INTO MONDAY. A COLD FRONT ATTENDANT TO LOW PRESSURE PASSING
NEAR JAMES BAY COULD HELP TO INITIATE SOME SNOW SUNDAY...WITH H8 AIR
COLD ENOUGH BEHIND IT TO SUPPORT A BRIEF PERIOD OF LAKE EFFECT SNOW
MONDAY. AFTER THIS PASSES...THINGS ONCE AGAIN LOOK CLEAR GOING INTO
MIDWEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 142 AM EDT TUE MAR 15 2016

FOG/STRATUS TO IMPROVE AFTER SUNRISE.

WEAK HIGH PRESSURE OVER NORTHERN MI IS CONTRIBUTING TO FOG/STRATUS
DEVELOPMENT ACROSS THE REGION. THAT WILL CONTINUE THRU THE
OVERNIGHT HOURS (IFR TO LIFR)...WITH GRADUAL IMPROVEMENT FROM
MID-MORNING THRU MID-AFTERNOON. EXPECT ALL SITES TO BE VFR BY
MID-AFTERNOON...AND STAY THAT WAY THRU THE EVENING.

LIGHT WINDS THRU THE MORNING. STEADILY INCREASING EAST WINDS THIS
AFTERNOON/EVENING. LLWS DEVELOPING THIS EVENING TVC/MBL.

&&

.MARINE...
ISSUED AT 331 AM EDT TUE MAR 15 2016

LOW PRESSURE WILL STRENGTHEN RAPIDLY OVER THE MID AND UPPER MS
VALLEY LATE TODAY...THEN STALL JUST TO THE WEST OF LOWER MI
BEGINNING WED. GALE FORCE EAST WINDS ARE EXPECTED NORTH OF GD TRAV
LIGHT AND NORTH OF PRESQUE ISLE LT LATE TONIGHT INTO WED MORNING.
AFTER AN OCCLUDED FRONT SWINGS THRU...SW GALES ARE POSSIBLE ON
LAKE MI LATE WED INTO WED NIGHT.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WARNING FROM 2 AM TO 2 PM EDT WEDNESDAY FOR LHZ345>347.

LM...GALE WARNING FROM 2 AM TO 2 PM EDT WEDNESDAY FOR LMZ341-342.

LS...NONE.
&&

SHORT TERM...JZ
LONG TERM...MAYHEW
AVIATION...JZ
MARINE...JZ
Hazardous weather outlook, Mar 15, 3:23 AM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
323 AM EDT TUE MAR 15 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-161200-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
323 AM EDT TUE MAR 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY DENSE FOG WILL BE SEEN THIS MORNING...MAINLY IN EASTERN
UPPER MICHIGAN...AND ALONG THE NORTHWEST LOWER MICHIGAN COASTLINE.

THERE IS A SMALL CHANCE FOR THUNDERSTORMS LATE TONIGHT IN NORTHERN
LOWER MICHIGAN...NEAR AND SOUTH OF A LINE FROM NORTHPORT TO GRAYLING
TO TAWAS CITY. SEVERE STORMS ARE NOT EXPECTED.

GALE FORCE EASTERLY WINDS ARE EXPECTED LATE TONIGHT ON FAR
NORTHERN LAKE HURON AND FAR NORTHERN LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE FORCE EASTERLY WINDS WILL CONTINUE WEDNESDAY MORNING ON FAR
NORTHERN LAKE HURON AND FAR NORTHERN LAKE MICHIGAN.

GALE FORCE SOUTHWEST WINDS ARE POSSIBLE ON LAKE MICHIGAN WEDNESDAY
AFTERNOON INTO WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JZ/ALM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 5:06 AM EDTDense Fog AdvisoryAPX6 hr
Mar 15, 4:28 PM EDTSmall Craft AdvisoryAPX11 hr

Nearby

Gale Warnings in Michigan, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.